Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Brown coloured stripe appeared on lower forearm. Is this an age related problem?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
A brown colored stripe appeared on my lower forearm overnight. It is about 2 inches long--does not hurt and is not raised. It has appearance of a bruise XXXXXXX however I did not bump my arm to cause this. I am 77 years old--is this an age related problem?
Posted Sun, 28 Oct 2012 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 36 minutes later

Thank you posting your query,

You have provided with good information regarding your health concern and it is a very good description. I appreciate it.

I understood your problem however it would be good if you can post a picture of the lesion which would help me further understand it better.

I shall address your concern based on your current given information.

At present it seems to be senile ecchymosis .It is not only common at this age but also a side effect of medicines which you are taking for heart (as blood thinners) .It is nothing but collection of blood due to breakage of fine superficial blood vessels in skin. Probably it would have developed due to pressure while sleeping .

Usually these lesions subside on its own and does not require any intervention.

Since its a single lesions nothing much to worry ,but in case you develop more of these then you should consult a physician for proper investigations.

Close up picture of the lesion would help me further.

Hope I've answered your query.

Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.

Dr.Bharat chawda XXXXXXX specialist, Dermatology.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor